Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 26, 2012, 5:33 PM CDT for San Jacinto County, Trinity County, Walker County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2012, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 26, 2012, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 165 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS54 KHGX 262233
SVRHGX
TXC407-455-471-262300-
/O.NEW.KHGX.SV.W.0129.120626T2233Z-120626T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
533 PM CDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN TRINITY COUNTY IN SOUTHEAST TEXAS...
NORTHEASTERN WALKER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 600 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SEBASTOPOL...OR 24 MILES SOUTHWEST OF APPLE SPRINGS...AND MOVING
SOUTHWEST AT 10 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO TRINITY AND GROVETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3078 9535 3095 9551 3105 9544 3108 9521
3104 9503 3092 9510
TIME...MOT...LOC 2233Z 060DEG 10KT 3095 9525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:21 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 5:21 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 521 PM CDT TUE JUN 26 2012 .UPDATE... EXPANDED SEVERE THUNDERSTORM WATCH TO COVER CWA EXCEPT FOR COASTAL COUNTIES. && .DISCUSSION... CONVECTION IS A LITTLE MORE WIDESPREAD THAN PREVIOUSLY THOUGHT. WILL EXPAND THE WATCH TO INCLUDE AREAS AWAY FROM THE COAST. BUMPED POPS UP A BIT AS WELL. REST OF FORECAST IS UNCHANGED. 43 && .PREV DISCUSSION... /ISSUED 342 PM CDT TUE JUN 26 2012/ DISCUSSION... HOT TEMPERATURES HAVE HIT THE CONVECTIVE TEMPERATURE THIS AFTERNOON AND CONVECTION HAS BEGUN FIRING IN NW HARRIS AND GRIMES COUNTY. SPC SVR TSTM WATCH JUST ISSUED FOR SOME OF OUR WESTERN COUNTIES. WITH DRY AIR ALOFT AND INVERTED VEE PROFILES EXPECT STRONG GUSTY WINDS TO BE PRIMARY THREAT BUT HAIL POSSIBLE AS WELL. TSRA SHOULD CONTINUE MOVING SW EXITING HARRIS COUNTY SOON. STORMS EXPECTED TO DIMINISH BY MID EVENING AFTER SUNSET. RECORD TYING OR BREAKING HEAT AT MANY LOCATIONS. KGLS HIT 96 AROUND NOON TODAY BREAKING THE OLD RECORD BEFORE THE ONSHORE WINDS/SEA BREEZE MODERATED TEMPERATURES. HOUSTON BUSH (KIAH) AT 104F AT 3PM TIES RECORD AND HOUSTON HOBBY HAS BROKEN OLD RECORD AS WELL. RECORD REPORTS WILL BE ISSUED LATER THIS AFTERNOON OR EVENING. HEAT INDICES EXCEED 108 AT MANY LOCATIONS TODAY BUT WITH ONSHORE FLOW EXPECTED TO CONTINUE TOMORROW MAX TEMPS WILL BE SLIGHTLY LOWER AND WILL BE IN THE 100 TO 106 RANGE ON WEDNESDAY SO EXCESSIVE HEAT ADVISORY WILL NOT BE REQUIRED. IN THE LONGER RANGE CONTINUED ONSHORE FLOW BRINGS ANOTHER SLUG OF INCREASE MOISTURE/PWATS FOR THE WEEKEND BRINGING SLIGHT RAIN CHANCES. WEAKNESS/INVERTED TROUGH/LOW OVER SOUTH TX AT 500MB WILL CONTRIBUTE SOME LIFT AS WELL THIS WEEKEND. 04 AVIATION... LOOKS LIKE THE PCPN DEVELOPING THIS AFTN/EVE WILL BE MOSTLY EAST OF OUR TAF SITES...SAVE FOR CLL. OTHERWISE WILL KEEP WITH TREND OF VFR FOR THE OVERNIGHT HRS/EARLY TOMORROW TIME FRAME. LIGHT ONSHORE FLOW TOMORROW COULD MAKE FOR AN ACTIVE SEABREEZE BUT NOT A LOT OF CONFI- DENCE WITH TIMING SO HAVE LEFT VCTS MENTION OUT ATTM. 41 MARINE... NO SIGNIFICANT FCST ISSUES EXPECTED THE REST OF THE WEEK WITH LIGHT WINDS/LOW SEAS DEVELOPING/IN PLACE. TIDES REMAINING AT/AROUND 1-1.5 FEET ABOVE NORMAL...BUT SHOULD CONTINUE ON A SLOW/GRADUAL DOWNWARD TREND THE NEXT COUPLE OF DAYS. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 78 103 76 98 76 / 30 10 10 10 10 HOUSTON (IAH) 76 99 76 97 76 / 30 10 10 10 10 GALVESTON (GLS) 83 94 81 92 81 / 20 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43
Hazardous weather outlook, Jun 26, 6:30 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CDT TUE JUN 26 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 630 AM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES AND HIGHER HUMIDITY LEVELS EQUATE TO AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 105 TO 110 DEGREES. THESE FACTORS WILL ALSO AID IN SUPPORTING MID AFTERNOON INTO EARLY AFTERNOON THUNDERSTORMS AS A WEAK EASTERN DISTURBANCE PASSES ACROSS THE REGION. THE MAIN SEVERE WEATHER THREAT WITHIN THE STRONGEST STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ABOVE NORMAL TEMPERATURES AND RELATIVELY HIGHER HUMIDITY LEVELS WILL PRODUCE LATE AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 26, 4:17 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 PM CDT TUE JUN 26 2012
TXZ226-227-262215-
FORT BEND-WHARTON-
417 PM CDT TUE JUN 26 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PECAN GROVE TO 7 MILES NORTHWEST OF RICHMOND TO 10 MILES NORTHWEST OF
ROSENBERG...MOVING SOUTHWEST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HUNGERFORD...
ROSENBERG...RICHMOND...PECAN GROVE...ORCHARD...KENDLETON...FULSHEAR
AND BEASLEY.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2956 9574 2943 9587 2937 9601 2938 9618
2969 9596 2979 9583 2970 9569
TIME...MOT...LOC 2117Z 031DEG 20KT 2968 9582 2962 9588
2961 9595Special weather statement, Jun 26, 4:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
449 PM CDT TUE JUN 26 2012
TXZ196>198-262230-
BRAZOS-GRIMES-WASHINGTON-
449 PM CDT TUE JUN 26 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF NAVASOTA...MOVING SOUTHWEST AT 15
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WASHINGTON...QUARRY...
MILLICAN...INDEPENDENCE...NAVASOTA AND BRENHAM.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3028 9658 3035 9645 3034 9642 3037 9636
3038 9630 3041 9630 3041 9628 3042 9629
3043 9628 3049 9616 3037 9601 3009 9632
3009 9639
TIME...MOT...LOC 2150Z 044DEG 14KT 3036 9616Special weather statement, Jun 26, 4:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
450 PM CDT TUE JUN 26 2012
TXZ210-211-262230-
AUSTIN-COLORADO-
450 PM CDT TUE JUN 26 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BELLVILLE...MOVING SOUTHWEST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NEW ULM...FRELSBURG...
CAT SPRING AND BELLVILLE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3007 9626 2995 9611 2994 9613 2993 9612
2966 9638 2986 9661
TIME...MOT...LOC 2150Z 042DEG 15KT 2994 9625The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:27 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 48 min |
| Jun 26, 4:17 PM CDT | Special Weather Statement | HGX | Fort Bend | 58 min |
| Jun 26, 4:28 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 62 min |
| Jun 26, 4:38 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 67 min |
| Jun 26, 4:49 PM CDT | Special Weather Statement | HGX | Washington | 41 min |
| Jun 26, 4:50 PM CDT | Special Weather Statement | HGX | Austin | 40 min |
| Jun 26, 5:08 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 41 min |
| Jun 26, 5:10 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 34 min |
| Jun 26, 5:42 PM CDT | Special Weather Statement | HGX | Colorado | 63 min |
| Jun 26, 5:56 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 49 min |
| Jun 26, 6:16 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 29 min |
| Jun 26, 6:17 PM CDT | Tornado Warning | HGX | Colorado | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.